MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during dialysis treatment, it was found that the catheter had a broken blue (venous) luer adapter and hub, with a crack at the broken blue (venous) luer adapter and hub and a leak at the luer adapter.There was nothing unusual observed on the device prior to use.Besides the reported issue, a tear was found on the product at the time of the event.Flushing was done with unremarkable results.The catheter was not repaired and tego was not utilized.There was no excessive force used on the device.The insertion site was treated prior to product placement.There were other products utilized with the device, the customer were using a competitor's extension lines with the catheter and a competitor's caps, and also circuits.The patient was not treated under general or local anesthesia.The cleaning agent used on the entire device was octenisept, and the ointment that was utilized at the exit side was lavanide.The wound dressing utilized was a leukomed patch, which did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area and dressing area.The patient was not responsible for any type of catheter maintenance, cleaning, or dressing changes.The cleaning agents were not switched over the life of the catheter, and the cleaning agents were not mixed.The site did not use sepsiderm to clean catheters.There was no protocol change for the recently used cleaning agent.The patient themselves did not use a cleaning agent or antibiotic on the catheter.The customer was using a competitor's extension lines with the catheter and a competitor's caps.There was no blood loss, and blood transfusion was not required due to the event.As a remedial action, the reported product was replaced.There was no intervention required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one catheter, with a crack on the threads of its venous luer adapter.It was reported that the luer adapter was leaking and bifurcate was cracked.The reported issues were confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3 correction: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during dialysis treatment, it was observed that the catheter had a broken blue (venous) luer adapter and hub.It was stated that there was a crack at the venous adapter and hub.There was also a leak at the luer adapter.There was nothing unusual observed on the device prior to use.Besides the reported issue, a tear was found on the product at the time of the event.Flushing was done with unremarkable results.Tego was not utilized.There was no excessive force used on the device.The insertion site was treated prior to product placement.The patient was not treated under general or local anesthesia.There were other products utilized with the device, the customer was using a competitor's extension lines with the catheter and a competitor's caps and also circuits.The cleaning agent used was octenisept.Octenisept was also typically utilized to clean the catheter in its entirety.The ointment that was utilized at the exit side was lavanide.The wound dressing utilized was a leukomed patch, which did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area and dressing area.The patient was not responsible for any type of catheter maintenance, cleaning, or dressing changes.The cl eaning agents were not switched over the life of the catheter, and the cleaning agents were not mixed.The site did not use sepsiderm to clean catheters.There was no protocol change for the recently used cleaning agent.The patient themselves did not use a cleaning agent or antibiotic on the catheter.The catheter was not repaired.As a remedial action, the arterial leg was used, and the repo rted product was replaced.There was no blood loss, and blood transfusion was not required due to the event.There was no intervention required as a result of the event.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22096306
Report Number1282497-2025-00355
Device Sequence Number6947729
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2405800237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/02/2025
08/25/2025
09/15/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/04/2025
08/26/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight75 KG